Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 183, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 13, 2016, 3:54 PM CDT for Jackson County, Perry County, Illinois. It was in force for 66 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 13, 2016, 5:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Jackson County, IL, Perry County, IL
The radar
The Paducah radar (KPAH), 106 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:05 PM CDT | TSTM WND DMG | Carbondale, IL | SEVERAL LARGE TREE LIMBS AND BRANCHES DOWN |
| Jul 13, 4:20 PM CDT | TSTM WND DMG | Pinckneyville, IL | TREE ON A HOUSE AND TWO CARS. |
| Jul 13, 4:25 PM CDT | TSTM WND DMG | Du Quoin, IL | SEVERAL TREES DOWN IN THE CITY LIMITS |
| Jul 13, 4:30 PM CDT | TSTM WND DMG | 6 N Du Quoin, IL | ROUTE 154 AND PINTAIL ROAD BLOCKED BY TREES AND POWER LINES DOWN. |
| Jul 13, 4:30 PM CDT | TSTM WND DMG | Tamaroa, IL | SEVERAL TREES DOWN. |
| Jul 13, 4:31 PM CDT | TSTM WND DMG | 5 Sse Tamaroa, IL | TREES AND POWER LINES DOWN. FOUR PEOPLE TRAPPED IN A VEHICLE. HWY 154 2 MILES EAST HWY 51. |
| Jul 13, 4:40 PM CDT | TSTM WND DMG | 12 W Murphysboro, IL | 3 INCH DIAMETER LIMBS DOWN IN JACOB IL. |
| Jul 13, 4:45 PM CDT | TSTM WND DMG | Carbondale, IL | TREE ON A HOUSE REPORTED FROM WSIL CHANNEL 3. |
| Jul 13, 4:50 PM CDT | TSTM WND DMG | Carbondale, IL | LARGE TREE DOWN AND TREE LIMBS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WUUS53 KPAH 132054
SVRPAH
ILC077-145-132200-
/O.NEW.KPAH.SV.W.0183.160713T2054Z-160713T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHERN ILLINOIS...
PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 500 PM CDT
* AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
EVANSVILLE... OR 8 MILES NORTHEAST OF STE. GENEVIEVE...MOVING EAST
AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CARBONDALE...MURPHYSBORO...DU QUOIN...PINCKNEYVILLE...DE SOTO...
ELKVILLE...HURST...AVA...TAMAROA...WILLISVILLE...GRAND TOWER...
CEDAR LAKE AREA...MAKANDA...CUTLER...DOWELL...CAMPBELL HILL...
VERGENNES...GORHAM AND ST. JOHNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THIS STORM IS PRODUCING
WIDESPREAD WIND DAMAGE ACROSS ST GENEVIEVE COUNTY MISSOURI. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3821 8915 3799 8914 3795 8918 3795 8915
3760 8915 3760 8948 3764 8952 3769 8952
3771 8957 3775 8962 3776 8967 3778 8966
3782 8968 3783 8966 3796 8959 3821 8959
TIME...MOT...LOC 2053Z 268DEG 51KT 3804 8992
HAIL...0.75IN
WIND...70MPH
$$3 follow-up statements
058
WWUS53 KPAH 132109
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
409 PM CDT WED JUL 13 2016
ILC077-145-132200-
/O.CON.KPAH.SV.W.0183.000000T0000Z-160713T2200Z/
JACKSON IL-PERRY IL-
409 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR JACKSON AND PERRY COUNTIES...
AT 408 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PERCY...OR 8
MILES SOUTHEAST OF SPARTA...MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CARBONDALE...MURPHYSBORO...DU QUOIN...PINCKNEYVILLE...DE SOTO...
ELKVILLE...HURST...AVA...TAMAROA...WILLISVILLE...GRAND TOWER...
CEDAR LAKE AREA...MAKANDA...CUTLER...DOWELL...CAMPBELL HILL...
VERGENNES...GORHAM AND ST.
JOHNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM HAS BEEN PRODUCING
WIDESPREAD WIND DAMAGE ACROSS PORTIONS OF EAST CENTRAL MISSOURI AND
WAS ALREADY INTO SOUTHWEST ILLINOIS. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3821 8915 3799 8914 3795 8918 3795 8915
3760 8915 3760 8948 3764 8952 3769 8952
3771 8957 3775 8962 3776 8967 3778 8966
3782 8968 3783 8966 3796 8959 3821 8959
TIME...MOT...LOC 2108Z 268DEG 51KT 3805 8964
HAIL...0.75IN
WIND...70MPH
$$248
WWUS53 KPAH 132114
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CDT WED JUL 13 2016
ILC077-145-132200-
/O.CON.KPAH.SV.W.0183.000000T0000Z-160713T2200Z/
JACKSON IL-PERRY IL-
414 PM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR JACKSON AND PERRY COUNTIES...
AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PERCY...OR 8
MILES WEST OF PINCKNEYVILLE...MOVING EAST AT 60 MPH. THIS STORM JUST
PRODUCED WIDESPREAD DAMAGE ALL ACROSS RANDOLPH COUNTY WITH UP TO 70
MPH WINDS...SO TAKE COVER NOW!
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CARBONDALE...MURPHYSBORO...DU QUOIN...PINCKNEYVILLE...DE SOTO...
ELKVILLE...HURST...AVA...TAMAROA...WILLISVILLE...GRAND TOWER...
CEDAR LAKE AREA...MAKANDA...CUTLER...DOWELL...CAMPBELL HILL...
VERGENNES...GORHAM AND ST.
JOHNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3821 8915 3799 8914 3795 8918 3795 8915
3760 8915 3760 8948 3764 8952 3769 8952
3771 8957 3775 8962 3776 8967 3778 8966
3782 8968 3783 8966 3796 8959 3821 8959
TIME...MOT...LOC 2113Z 268DEG 51KT 3805 8954
HAIL...0.75IN
WIND...70MPH
$$444
WWUS53 KPAH 132157
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT WED JUL 13 2016
ILC077-145-132205-
/O.EXP.KPAH.SV.W.0183.000000T0000Z-160713T2200Z/
JACKSON IL-PERRY IL-
457 PM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND PERRY COUNTIES
WILL EXPIRE AT 500 PM CDT...
THE MAIN PART OF THE STORMS...WHICH PROMPTED THE WARNING...HAVE
MOVED EAST AND OUT OF THE AREA. LINGERING STORM ACTIVITY WAS STILL
PRODUCING 45 TO 55 MPH WINDS IN AND NEAR CARBONDALE AND CARTERVILLE
AS THE BULK OF THE STORMS CONTINUE TO DEPART TO THE EAST.
AS A RESULT...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE LINGERING THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL AND SOUTHERN ILLINOIS...AND SOUTHEASTERN MISSOURI.
LAT...LON 3821 8915 3799 8914 3795 8918 3795 8915
3760 8915 3760 8948 3764 8952 3769 8952
3771 8957 3775 8962 3776 8967 3778 8966
3782 8968 3783 8966 3796 8959 3821 8959
TIME...MOT...LOC 2154Z 268DEG 51KT 3805 8954
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 13, 3:25 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Paducah KY 325 PM CDT WED JUL 13 2016 .SHORT TERM...(Tonight through Friday night) Issued at 237 PM CDT Wed Jul 13 2016 Immediate concern lies with the severe weather potential this afternoon into the evening. Extreme instability has developed over much of southern IL this afternoon with sfc temps in the lower 90s and dew point temps running up in the mid 70s. Not much in the way of 0-6km bulk shear over our area with most locations running below 30kts. However, given the instability/downcapes involved ahead of the ongoing complex of storms, would not be surprised to see at least isolated severe wind gusts in portions of srn IL as we head into the late afternoon/early evening hours. SFC front to be making its way slowly south into the region Thu/Fri time frame as ripples of mid lvl energy try to move southeast from the Plains. Timing and location of the waves is difficult at best, but would not be surprised to see some risk of at least isolated severe activity. repeat on today, especially especially as we get into the heat of the afternoon (esp Thursday) and instability builds along/ahead of the and fronts or outflows. Greatest bulk shear values will probably be over se MO/sw IL. .LONG TERM...(Saturday through Wednesday) Issued at 325 PM CDT Wed Jul 13 2016 This extended package combines the previous forecast with regionally blended forecast guidance. At this time only have moderate confidence on the finer details with respect to thunderstorm coverage from Sunday through Tuesday, as the influence of the main middle and upper level ridge dominates the WFO PAH forecast area. The mean southern limit of the faster zonal flow is in place over the weekend, while broad southerly flow from the Gulf of Mexico continues as well. The middle and upper level ridge boldly builds into the area Sunday afternoon into Monday morning, serving to limit convection across the area as a subsidence inversion builds in aloft. The ECMWF depicts some westward shift of the ridge by late Monday into Tuesday, allowing for a sharper northwest flow to impact the northeast half of the WFO PAH forecast area. At this time, there will be some uncertainty as to how much retrograding of the ridge will be going on at this time. Will need to monitor. With the ridge building in the from the west early next week, heat index values may approach advisory criteria Monday through Wednesday, mainly for all of the WFO PAH forecast area, except for the Pennyrile region of West Kentucky and part of Southwest Indiana. && .AVIATION... Issued at 255 PM CDT Wed Jul 13 2016 VFR conditions expected at all sites through the period. VCTS possible at KEVV/KOWB but chances too small to mention at this time. Southerly winds AOB 10 knots early will gust up to 18-20 knots after 16Z, then drop back to less than 10 knots after 00Z. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...Smith
Hazardous weather outlook, Jul 13, 3:41 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 341 PM CDT WED JUL 13 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-142045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 341 PM CDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT...MAINLY OVER PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. DAMAGING WIND GUSTS LOOK TO BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT AGAIN ON THURSDAY AND FRIDAY AS A COLD FRONT SAGS SOUTH INTO THE REGION. DAMAGING WINDS AND HAIL WOULD BE THE PRIMARY THREATS. IN ADDITION...HEAT INDICES WILL TOP OUT NEAR 100 IN MANY LOCATIONS THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST MAINLY SUNDAY THROUGH TUESDAY...BUT WILL SHIFT EAST AS THE RIDGE BUILDS IN FROM THE WEST NEXT WEEK. AT THIS TIME...THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS QUITE LOW. HEAT INDEX VALUES WILL APPROACH 100 IN SOUTHEAST MISSOURI ON SUNDAY. HEAT INDEX VALUES WILL LIKELY REACH NEAR 105 AND ABOVE MONDAY AND TUESDAY OVER MOST OF THE OUTLOOK AREA, EXCEPT THE PENNYRILE REGION OF WEST KENTUCKY. A HEAT ADVISORY MAY BE WARRANTED DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED OVER PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI THIS AFTERNOON....GENERALLY NORTH OF A MARBLE HILL MISSOURI TO HARRISBURG ILLINOIS LINE.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:27 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Williamson | 63 min |
| Jul 13, 4:47 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne | 58 min |
| Jul 13, 5:02 PM CDT | Special Weather Statement | PAH | Jackson | 43 min |
| Jul 13, 5:05 PM CDT | Severe Thunderstorm Warning | PAH | Wayne, White | 55 min |
| Jul 13, 5:16 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 59 min |
| Jul 13, 5:30 PM CDT | Special Weather Statement | PAH | Gallatin, Hardin, Johnson, Saline, Union, Williamson | 60 min |
| Jul 13, 5:59 PM CDT | Special Weather Statement | PAH | Massac, Pope, Pulaski | 31 min |
| Jul 13, 6:34 PM CDT | Special Weather Statement | PAH | Hardin, Massac, Pope, Pulaski | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.